Jump to content
CrazyBoards.org

Recommended Posts

Bi-polar depression

 wellbutrin , lamatal 5 years+ started to lose effectiveness.  Added 900 mg lithium past 3 years. Meds tolerated well, past 4 months started to get very ill after taking meds.  Isolated it to the lithium went off with I'm sure a too rapid titration if 6 days. Hitting the wall very hard but my pdoc started me on Latuda.  Sorry to ramble.

concerns: effectiveness compared to lithium, possibility of nausea with this med, cost (on samples now crappy insurance) I went on ability a few years back very effective could not afford after free samples.  I need to do what my doc wants understould, just kind off lost.  By the way I did what I was told by my Doc coming off lithium but I was getting so sick I was going to go cold. Pleas don't do this the only thing keeping my alive is my wife.

Link to comment
Share on other sites

I recently added latuda (going up by 20mg each week and currently at 80mg---but I'm in a partial hospitalization program, so that might be a faster titration than normal.  So far, I've tolerated it well.  I'm not fully off the seroquel that it's replacing, though, so I don't know how it does standing alone yet.  As for your specific questions:

1) I wouldn't call it as effective as lithium, but that's just my experience and what my PHP pdoc told me.  Her comment was that it's much more for bipolar depression, used less for the mania/psychosis piece, but is close enough structurally to the AAPs and does have some psychosis protection/treatment, so it gets put there.  I'm keeping the lithium and lamictal while adding it.  The seroquel I'm getting off of.

2) I haven't had nausea at all and that's even with going up quickly.  I do have zofran in case I get it, but that's really more for if a migraine hits.  That said, I've had three migraines in the past month and none required the zofran either.

3) Cost is a bit of a pain.  I have great insurance and it's $35 per month, which is my highest prescription copay by far, but a fair number of insurance companies don't cover it, require a prior authorization, or have a high copay.  If this is a concern at all, I'd take the time to look into it in advance.  I know at least one CB member who had to come off because the cost was too much.

That's just my experience--yours may definitely vary, but I figured I'd answer with what i'm currently going through, with the disclaimer that I'm not off seroquel yet. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.
      Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls
      I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
       
    • By Cyclingsarah
      Hey guys,
      It's my first day on Lexapro/Ecitalopram. It's 2 hours after my first dose (5 mg) and I totally have the giggles. Feeling high/loopy. Have anyone else tried this?
    • By Sugarcraze
      I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
    • By MrsBFE
      I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
×
×
  • Create New...